How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42857
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

Lorinda I'm weaning off cymbalta at the direction of my

Customer Question

Customer: Lorinda I'm weaning off cymbalta at the direction of my psychiatrist. He confirmed that I'm experiencing withdrawal symptoms such as a feeling of anxiety in my stomach and rapid heart beat. The last several days, my heart feels like it's beating extra hard. I tried to take my pulse, but to no avail. Is this something I need to ride out or do you have other advice?
JA: Thanks. Can you give me any more details about your issue?
Customer: When I'm still and quiet, my heart feels like it's beating hard. Harder than usual.
JA: OK got it. Last thing — JustAnswer charges a fee (generally around $34) to post your type of question to Medical Experts (you only pay if satisfied). There are a couple customers ahead of you. Are you willing to wait a bit?
Customer: No thank you.
JA: OK. Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 11 months ago.
Category: Medical
Expert:  Dr. David replied 11 months ago.

This is Dr. David

yes, tapering off of cymbalta can cause worse anxiety symptoms

did your doctor give you medications like xanax or ativan or valium to help decrease your anxiety symptoms?

yes, you need to try to ride this out

and take deep breaths

and use mental visualizations of calming areas to try to calm down your anxiety.

let me know if you have other questions.

if done for now, please leave positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Expert:  Dr. Phil, MD replied 11 months ago.

I would provide another opinion

While cymbalta may do this rarely it could be many other things

dehydration, thyroid, cardiac issues

You need a full exam and blood work by your primary care doctor to be sure this is nothing else

we cannot just assume

Expert:  Dr. David replied 11 months ago.

This is Dr. David

are you still having anxiety symptoms?

are you sticking with your cymbalta taper schedule?

are you still having rapid heart beating?

Related Medical Questions